MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER INTERJECT¿; BIOPSY NEEDLE KIT

BOSTON SCIENTIFIC - SPENCER INTERJECT¿; BIOPSY NEEDLE KIT
Model Number M00518351
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation results of needle punctured through the catheter.Visual evaluation of the returned device found the needle had penetrated through the catheter.Additionally, the catheter was kinked at the distal end.Functional evaluation was performed and it was found the needle would not extend out of the sheath.The investigation concluded that this complaint is associated with a product that meets design and manufacture specifications but due to anatomical/procedural factors encountered during the procedure, performance of the device was limited.Therefore, the most probable root cause classification for the reported failure is operational context.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.A search of the complaint database confirmed that no other complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation that an interject sclerotherapy needle was used in the ampulla of vater during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2016.According to the complainant, during the procedure while treating a bleed in the ampulla, the needle would not advance out of the sheath.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.The investigation found that the needle had punctured through the sheath.This is deemed as an mdr reportable event.

Brand Name
INTERJECT¿
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6099136
Report Number3005099803-2016-03566
Device Sequence Number294354
Product Code FCG
UDI-Device Identifier08714729296522
UDI-Public(01)08714729296522(17)20190721(10)19507221
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K012864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2019
Device Model NumberM00518351
Device Catalogue Number1835
Device Lot Number19507221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2016
Initial Report FDA Received Date11/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1